Ask an expert
Question

01 Aug 2006

Thin blackish/greenish marks
My mom has these thin blackish/greenish marks appearing on her neck and this has been happening over the last few months. A GP looked at it yesterday and told her that they look like blood clots which has really caused her to worry. She does have a thyroid problem for which she is on Thyroxin. She is 58 years old and has high blood pressure and a slight sugar problem (not diagnosed as a diabetic). Please advise urgently what could be causing this and if there is a possible treatment.
Answer 364 views
Expert
skindoc

01 Jan 0001

The GP saw your mom and diagnosed "blood clots" under the skin. I accept that the assessment is correct. Bleeding into the skin may be caused by low platelet counts, by defective blood clotting factors, by inflammation of blood vessels, and by combinations of these. Medications can cause bleeding into the skin related to a low platelet count. Your mom needs blood tests.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9250 votes
No
66% - 17781 votes
Vote